Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 94, NWS Corpus Christi, TX

November 23, 2004Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 23, 2004, 7:50 PM CST for Goliad County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2004, 7:50 PM CST (01:50 UTC)
Expired
Nov 23, 2004, 8:45 PM CST
In force
55 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 5:30 PM CSTSevere Thunderstorm WatchSPC6 hr
Nov 23, 7:50 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3323 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 3:10 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 23, 3:10 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CST TUE NOV 23 2004

.SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A POTENT MID/UPR
CLOSED LOW PRESSURE SYSTEM ACROSS FAR WEST TX AND SERN NM WL TRACK
EWD TNT PASSING TO OUR NORTH.  THIS WL DRAG A SFC COLD FNT THROUGH
THE AREA BEGINNING THIS EVE ACROSS THE WESTERN AREAS AND THROUGH THE
WATERS BY EARLY MORNING.  AS THE FNT ENCOUNTERS THE SHALLOW BOUNDARY
LYR MOISTURE...MAINLY ISOLATED CONVECTION WL BE POSSIBLE IN THE
VCNTY OF THE FNT...ESPECIALLY OVER THE WATERS.  KDFX 88D WAS ALREADY
SHOWING ISOLATED CONVECTION DEVELOPING JUST TO THE SOUTH OF DRT IN
ADVANCE OF THE COLD POOL ALOFT AND STRONG VORT MAX ASSCTD WITH THE
CLOSED LOW.  MOST OF THIS ACTIVITY WL PASS TO OUR NORTH BUT CANNOT
RULE OUT A STRONG STORM IMPINGING UPON THE NRN PORTIONS OF THE CWFA
THIS EVENING.  MUCH DRIER AND COOLER AIR IS EXPECTED BEHIND THE FNT
AND WL CONTINUE TO SETTLE ACROSS THE AREA THROUGH TMW NIGHT.  DID
NOT STRAY TOO FAR FROM THE EARLIER TEMP FCST.  THE COOLEST NIGHT OF
THE SEASON IS EXPECTED TMW NIGHT AS N/NW WINDS TAPER OFF AND
EXCELLENT RADIATIONAL COOLING SETS UP.  WE SHOULD SEE UPR 30S ACROSS
THE NRN ZONES WITH 40S ELSEWHERE.

WL MAINTAIN THE SCA FOR ALL THE WATERS FOR TNT AS STRONG ONSHORE
FLOW IS REPLACED BY STRENGTHENING OFFSHORE FLOW LATER TNT.
CONTINUING LARGE SWELLS WL CONTINUE TO BE A PROBLEM THROUGH WED.
ACTUAL SEAS WL REMAIN ABV 7 FT THROUGH WED.

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...LINGERING SCEC CONDITIONS
OVER THE NEARSHORE/OFFSHORE WATERS EARLY THURSDAY WITH LAST GASP OF
COLD THERMAL ADVECTION. WEAK SURFACE ANTICYCLONE THEN CROSSES THE
REGION THURSDAY AND SHIFTS OFFSHORE THURSDAY NIGHT. LOW-LEVEL JET
STRENGTHENS FRIDAY AND ADVECTS MOISTURE ACROSS THE EASTERN CWA AND
THE ADJACENT WATERS. MID-LEVEL ENERGY AND MARGINAL BOUNDARY LAYER
FORCING SUPPORTS SLIGHT CHANCE POPS OVER PORTIONS OF THE
NEARSHORE/OFFSHORE WATERS FRIDAY AFTERNOON WHERE WINDS WILL INCREASE
TO SCEC/LOW-END SCA CRITERIA. GENERALLY FOLLOWED THE WARMER GUIDANCE
FOR MAXIMUM TEMPERATURES AND AT OR BELOW THE COOLEST GUIDANCE FOR
MINIMUM TEMPERATURES.

A WEAK COLD FRONT CROSSES THE REGION FRIDAY NIGHT/SATURDAY MORNING
WITH SLIGHT CHANCE POPS CONFINED TO THE WATERS WHERE MARGINAL
BOUNDARY LAYER MOISTURE/FORCING EXISTS. STRONG LOW-LEVEL JET WILL
PRODUCE SCEC/LOW-END SCA CONDITIONS DURING THIS TIME. WEAK SURFACE
ANTICYCLONE THEN CRESTS ACROSS THE AREA SATURDAY AFTERNOON/EVENING.
THE LOW-LEVEL JET WILL THEN STRENGTHEN AGAIN SATURDAY NIGHT AND
CONTINUE THROUGH MONDAY(BRINGING SCEC/LOW-END SCA CONDITIONS TO THE
WATERS). THIS WILL FORCE A WARM FRONT ACROSS THE WATERS OVERNIGHT
SATURDAY WITH THE BOUNDARY BECOMING QUASI-STATIONARY OVER THE RIO
GRANDE PLAINS SUNDAY AFTERNOON THROUGH MONDAY PER THE FAVORED DGEX.
TROPOSPHERIC MOISTURE/FORCING NOT TERRIBLY IMPRESSIVE SO ONLY SLIGHT
CHANCE POPS WARRANTED EXCEPT LOW-END CHANCE POPS NORTHEAST CWA
MONDAY WHERE MOISTURE/FORCING BECOMES SLIGHTLY BETTER. A STRONG COLD
FRONT WILL CROSS THE REGION OVERNIGHT MONDAY. TROPOSPHERIC
MOISTURE/FORCING IS BETTER BUT THE DIRECTION OF THE LOW-LEVEL JET
AND STRENGTH OF THE CAPPING INVERSION WILL AGAIN BE THE DECIDING
FACTOR. WILL RANGE POPS FROM SLIGHT CHANCE WEST TO LOW-END CHANCE
EAST. POST-FRONTAL SCA CONDITIONS EXPECTED IN RESPONSE TO SUFFICIENT
COLD THERMAL ADVECTION. ISENTRPOPIC UPGLIDE REGIME BECOMES
ESTABLISHED TUESDAY AS MID-LEVEL TROPOSPHERIC AXIS REMAINS WEST OF
THE REGION AND ADDITIONAL ENERGY RIPPLES THROUGH THE SOUTHWEST FLOW
ALOFT. A WEAK 500HPA JET STREAK MAY ALSO COME INTO PLAY AS WELL.
WILL INDICATE SLIGHT CHANCE POPS WEST AND LOW-END CHANCE POPS EAST.
OVERALL SYNOPTIC SCENARIO THIS ENTIRE PERIOD WILL BE SIMILAR TO
RECENT EVENTS SO TEMPERATURES WERE STRUCTURED ACCORDINGLY(WITH THE
DGEX OCCASIONALLY BLENDED IN).

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  59 70 45 68 49 / 20 00 00 00 00
VICTORIA        56 66 38 64 45 / 20 00 00 00 00
LAREDO          58 72 42 70 50 / 00 00 00 00 00
ALICE           57 71 41 70 48 / 10 00 00 00 00
ROCKPORT        62 70 47 68 52 / 20 00 00 00 00
COTULLA         53 68 38 68 47 / 00 00 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS.

&&

MB/80...SHORT-TERM
BB/85...LONG-TERM
Hazardous weather outlook, Nov 23, 5:12 AM CST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CST TUE NOV 23 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241111-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
512 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 9 PM FOR GOLIAD
AND VICTORIA COUNTIES...AS THE AREA IS ALREADY SATURATED FROM
RAINFALL THE PAST FEW DAYS.  SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS.  THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS LATE THIS MORNING OVER THE RIO GRANDE
PLAINS...WITH THE SEVERE WEATHER POTENTIAL MOVING EAST DURING THE
AFTERNOON.  THE MAIN SEVERE WEATHER POTENTIAL WILL BE NORTH OF A
ENCINAL TO ROCKPORT LINE.  HAIL UP TO THE SIZE OF NICKELS AND WIND
GUSTS TO 70 MPH ARE THE MAIN CONCERNS WITH ANY SEVERE WEATHER.
HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.  SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST LATE THIS
AFTERNOON AND THIS EVENING...AS THE SURFACE TROUGH MOVES EAST AND
ALLOWS A COLD FRONT TO MOVE ACROSS SOUTH TEXAS. ALSO...SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED FOR THE OFFSHORE WATERS LATER THIS
AFTERNOON AND FOR THE ENTIRE GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS WILL INCREASE OUT OF THE NORTH BEHIND A COLD FRONT WITH SMALL
CRAFT ADVISORIES LIKELY. WINDS WILL DIMINISH THROUGH THURSDAY.
ANOTHER COLD FRONT ON SATURDAY WILL RESULT IN STRONG NORTH WINDS
OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES LIKELY. THERE IS
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 7:07 PM CSTTornado WarningCRPLive Oak23 min
Nov 23, 7:58 PM CSTFlash Flood WarningCRPGoliad92 min
Nov 23, 8:11 PM CSTSevere Thunderstorm WarningCRPVictoria64 min
Nov 23, 8:14 PM CSTTornado WarningCRPBee, Live Oak46 min
Nov 23, 8:41 PM CSTFlash Flood WarningCRPVictoria109 min
Nov 23, 8:44 PM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells46 min
Nov 23, 8:44 PM CSTSevere Thunderstorm WarningCRPGoliad61 min
Nov 23, 9:02 PM CSTSevere Thunderstorm WarningCRPBee, Refugio, San Patricio58 min
Nov 23, 9:11 PM CSTSevere Thunderstorm WarningCRPCalhoun, Victoria64 min
Nov 23, 9:26 PM CSTSevere Thunderstorm WarningCRPNueces64 min
Nov 23, 9:34 PM CSTSevere Thunderstorm WarningCRPWebb26 min
Nov 23, 9:43 PM CSTSpecial Marine WarningCRP2 hr
Nov 23, 9:52 PM CSTSevere Thunderstorm WarningCRPDuval23 min
Nov 23, 10:14 PM CSTSevere Thunderstorm WarningCRPJim Wells31 min
Nov 23, 10:20 PM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells25 min
Nov 23, 10:31 PM CSTSevere Thunderstorm WarningCRPNueces29 min
Nov 23, 10:36 PM CSTSpecial Marine WarningCRP3 hr
Nov 23, 10:50 PM CSTSevere Thunderstorm WarningCRPSan Patricio25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.